Alert archive / Texas / Freeze Warnings in 2016
Freeze Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Jan 10, 2016, 3:04 PM CST for 9 counties in Texas. It took effect at Jan 11, 2016, 4:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2016, 3:04 PM CST (21:04 UTC)
- In effect from
- Jan 11, 2016, 4:00 AM CST
- Expired
- Jan 11, 2016, 8:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bexar County, TX, DeWitt County, TX, Dimmit County, TX, Frio County, TX, Karnes County, TX, Maverick County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 114 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -180 m²/s²
- 0-3 km storm-relative helicity
- -192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WWUS74 KEWX 102104 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 304 PM CST SUN JAN 10 2016 TXZ205-219>222-224-110515- /O.NEW.KEWX.FZ.W.0001.160111T1000Z-160111T1400Z/ BEXAR-FRIO-ATASCOSA-WILSON-KARNES-DE WITT- INCLUDING THE CITIES OF...SAN ANTONIO...PEARSALL...PLEASANTON... FLORESVILLE...KARNES CITY...CUERO 304 PM CST SUN JAN 10 2016 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CST MONDAY. * TEMPERATURE...32 DEGREES OR BELOW. * IMPACTS...TEMPERATURES WILL LIKELY REACH FREEZING FOR THE FIRST TIME THIS WINTER IN THE WARNING AREA. IF NOT ALREADY DONE SO...ANYTHING OUTDOORS SUBJECT TO HARM DUE TO FREEZING TEMPERATURES SHOULD BE BROUGHT INSIDE OR PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TB3
1 follow-up statement
649 WWUS74 KEWX 110927 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 327 AM CST MON JAN 11 2016 TXZ217-218-228-111400- /O.EXA.KEWX.FZ.W.0001.160111T1000Z-160111T1400Z/ MAVERICK-ZAVALA-DIMMIT- INCLUDING THE CITIES OF...EAGLE PASS...CRYSTAL CITY... CARRIZO SPRINGS 327 AM CST MON JAN 11 2016 ...FREEZE WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. * TEMPERATURE...32 DEGREES OR BELOW. * IMPACTS...TEMPERATURES WILL LIKELY REACH FREEZING FOR THE FIRST TIME THIS WINTER IN THE WARNING AREA. IF NOT ALREADY DONE SO...ANYTHING OUTDOORS SUBJECT TO HARM DUE TO FREEZING TEMPERATURES SHOULD BE BROUGHT INSIDE OR PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ205-219>222-224-111400- /O.CON.KEWX.FZ.W.0001.160111T1000Z-160111T1400Z/ BEXAR-FRIO-ATASCOSA-WILSON-KARNES-DE WITT- INCLUDING THE CITIES OF...SAN ANTONIO...PEARSALL...PLEASANTON... FLORESVILLE...KARNES CITY...CUERO 327 AM CST MON JAN 11 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...32 DEGREES OR BELOW. * IMPACTS...TEMPERATURES WILL LIKELY REACH FREEZING FOR THE FIRST TIME THIS WINTER IN THE WARNING AREA. IF NOT ALREADY DONE SO...ANYTHING OUTDOORS SUBJECT TO HARM DUE TO FREEZING TEMPERATURES SHOULD BE BROUGHT INSIDE OR PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALLEN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Jan 10, 2:57 PM CST, 7 minutes earlier.
Area forecast discussion, Jan 10, 2:57 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 257 PM CST SUN JAN 10 2016 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... ANOTHER COLD NIGHT IN STORE AFTER A COOL DAY ACROSS SOUTH CENTRAL TEXAS. SURFACE HIGH PRESSURE CONTINUES TO DOMINATE THE REGION AND WILL RESULT IN CALM WINDS OVERNIGHT AND DEWPOINTS IN THE UPPER 20S AND LOW 30S. VIS/WV IMAGERY SHOWS SOME ELEVATED MOISTURE MOVING EAST INTO THE AREA TONIGHT WHICH WILL BRING SOME HIGH CLOUD COVER. THIS MAY PLAY A SMALL LIMITING ROLE IN HOW LOW TEMPERATURES GET TONIGHT...ESPECIALLY FOR THE NORTHERN HALF OF THE COUNTY WHERE THE BEST COVERAGE IS ANTICIPATED. HOWEVER...MODEL ENSEMBLE ANALYSIS AND GUIDANCE SUGGESTS THAT FREEZING TEMPERATURES COULD REACH AS FAR SOUTH AS OUR SOUTHERN BORDER WITH CRP. THIS WOULD CAUSE A NUMBER OF OUR SOUTHERN BORDER COUNTIES TO REACH THEIR FIRST FREEZE OF THE SEASON. THEREFORE A FREEZE WARNING WILL BE NEEDED FOR THESE COUNTIES. MONDAY WILL BE VERY SIMILAR TO TODAY BUT WITH MORE CLOUD COVER OVER THE AREA. OUR NEXT H5 SHORTWAVE WILL PASS OVER THE STATE AND OTHER THAN POTENTIALLY GENERATING SOME SHOWER ACTIVITY ALONG THE TEXAS COAST...PERHAPS EVEN OUR EXTREME SOUTHEASTERN ZONES...WILL PASS BY WITHOUT NOTICE. EXPECTING HIGHS PERHAPS 3-4 DEGREES WARMER THAN TODAY ACROSS THE AREA. && .LONG TERM (TUESDAY THROUGH SUNDAY)... AFTER THIS LATEST SHORTWAVE TROUGH TRANSLATES EAST AND OUT OF THE AREA...500 MB HEIGHTS INCREASE ABOUT 10 DM IN ADVANCE OF THE NEXT WAVE. SHOULD RESULT IN A MUCH WARMER TUESDAY AFTERNOON. ON WEDNESDAY...AT THE 850 MB LEVEL...HIGH PRESSURE OVER THE GULF OF MEXICO DEVELOPS AND GENERATES SOUTHEASTERLY RETURN FLOW WHICH SHOULD COME IN LINE WITH MODEST LIFT ASSOCIATED WITH THE UPPER LOW POSITIONED OVER WEST TEXAS. THE BROAD REGIME OF DYNAMIC LIFT AND DECENT MOISTURE SHOULD AGAIN PRODUCE SOME POP CHANCES FOR MAINLY SOUTH OF THE I10 CORRIDOR EAST OF I35. WHILE LAPSE RATES ARE FAIRLY STEEP LATE WEDNESDAY AFTERNOON...FORECAST SOUNDINGS TO NOT INDICATE HARDLY ANY ELEVATED INSTABILITY...SO HAVE LEFT THUNDER OUT OF THE FORECAST FOR NOW. ALSO...DYNAMICAL LIFT LOOKS PRETTY WEAK AS WELL. ANOTHER BRIEFLY DRY PERIOD THURSDAY BEFORE YET ANOTHER SHORTWAVE QUICKLY PASSES OVER FRIDAY. THIS ONE IS ASSOCIATED WITH A MORE DEFINED COLD FRONTAL PASSAGE. RIGHT NOW...GFS HAS THIS FRONTAL PASSAGE ENTERING THE CWA 12Z FRIDAY MORNING WITH ECMWF OVERNIGHT THURSDAY NIGHT. AT THE MOMENT...NOT MUCH QPF GENERATION BEING ADVERTISED WITH THIS SYSTEM HOWEVER. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 32 52 37 62 41 / 0 10 - 0 - AUSTIN BERGSTROM INTL AIRPORT 29 52 32 61 35 / 0 10 - 0 - NEW BRAUNFELS MUNI AIRPORT 30 53 34 62 37 / 0 10 10 0 - BURNET MUNI AIRPORT 29 50 33 60 37 / 0 10 - 0 - DEL RIO INTL AIRPORT 35 54 36 62 40 / 0 - - 0 - GEORGETOWN MUNI AIRPORT 29 51 32 61 36 / 0 10 - 0 - HONDO MUNI AIRPORT 31 53 33 63 39 / 0 10 - 0 - SAN MARCOS MUNI AIRPORT 31 52 36 62 38 / 0 10 10 0 - LA GRANGE - FAYETTE REGIONAL 31 54 38 61 40 / 0 10 10 - - SAN ANTONIO INTL AIRPORT 33 52 37 63 40 / 0 10 - 0 - STINSON MUNI AIRPORT 33 53 37 63 39 / 0 10 10 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...TB3 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Jan 10, 7:02 AM CST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 702 AM CST SUN JAN 10 2016 TXZ171>173-183>194-202>209-217>225-228-111315- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 702 AM CST SUN JAN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.